I see many others have the same adverse reaction to IVIG treatment as I have experienced (rash, severe headaches, nausea, flu-like symtopms, etc.).
I started IVIG a little over 2 years ago for CIDP. The side effects to my first two treatments were so extreme I considered quiting. I had the worst headache you can imagine for 4 days, along with a stiff neck. About the time the headaches eased off I started seeing a rash. The rash spread over most of my body. I saw a dermatologist who prescribed a steroid cream. That helped, but the rash did not disappear for at least 6 weeks.
My doctor suggested trying a different brand of IVIG and switched me to Gammaguard. He also prescribed prednisone (20 mg the day prior to IVIG, 20 Mg on day 1, and 10 mg on day 2 and 3). My IVIG is given over three days with infusion taking about 3 hours each day.
With the prednisone, the rash is no longer an issue. While the headaches are somewhat better, they are still about a 6-8 on a scale of 1 to 10 (10 being the worst) and last 3 to 4 days after infusion. I still have light sensativity and stiff neck as well as some nausea and loss of appetite.
Has anyone found a solution for the headaches. I think I can handle the rest, but these headaches are pretty bad.